MAUDE Adverse Event Report: K2M, INC. XT SUPPORT TOWER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

K2M, INC. XT SUPPORT TOWER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 5101-90218
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/26/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that an everest xt support tower was jamming intra-operatively.No adverse consequences, surgical delay or medical intervention were reported.  the procedure was completed successfully.
 
Additional Manufacturer Narrative
The returned everest xt support tower was visually and functionally inspected.Slight wear was noticed with scratches on the proximal knob of the device.No material deformations were observed.The gold knob was able to be rotated counter-clockwise in order to unlock the device and clockwise to lock the device.The tower was able to fully assemble and disassemble with an everest xt screw.No jamming was identified during functional testing, therefore the failure mode could not be replicated.Device and complaint history records were reviewed for this lot, and no relevant manufacturing issues or similar complaints were identified.The reported event occurred during set screw placement.The instrument was not reported to be used at a difficult angle, and no complex maneuvers or excessive forces were used on the device during the procedure.Although the jamming condition could not be replicated, the customer may have experienced issues due to device wear, as the device was about four years old at the time of event.Factors such as consistent use of the instrument throughout its lifetime may cause fatigue, leading to device wear and possible resistance.
 
Event or Problem Description
It was reported that an everest xt support tower was jamming intra-operatively.The procedure was completed successfully.No adverse consequences, surgical delay or medical intervention were reported.

Brand Name
XT SUPPORT TOWER
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer (Section G)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key12333519
Report Number3004774118-2021-00255
Device Sequence Number16827558
Product Code LXH
UDI-Device Identifier10888857325968
UDI-Public10888857325968
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number5101-90218
Device Lot NumberGBBL
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/17/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/26/2021
Supplement Date Received by Manufacturer11/13/2021
Initial Report FDA Received Date08/17/2021
Supplement Report FDA Received Date12/09/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/28/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown